It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board

  • After Steroid Injections

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-21-2007, 09:13 AM   #1
    Katirina
    Senior Member
    (female)
     
    Join Date: Oct 2006
    Location: Washington
    Posts: 121
    Katirina HB User
    Unhappy After Steroid Injections

    I have spinal stenosis and it causes the normal pain in the legs, and also tailbone pain and sciatic pain on one side. I have had this for about 1 1/2 years and it is getting worse. I have been on different med - now Vicodin when the pain isn't too bad and Percoset when it get worse and also some muscle relaxers at night. I have to work a little over two years until I can retire. I work full time - 4-10hr days each week and I am sitting all day long. I was getting steroid injections in the doctor's office then referred to a pain clinic and have been getting injections at a pain clinic with an x-ray machine to pin point areas. There was to be a series of 3 injections and he was pin pointing areas of pain. I had two of the first series and they seemed to help and then the doctor had some emergency and I had to wait longer for the next one and I was very bad - in a lot of pain and very difficult to go to work. I had the injection and it has helped some and I have another one in six weeks. He hasn't been specific on how my more I can have. After all this my question is what can I do next that might give me pain relief? Would it help to talk to a surgeon? Any ideas are appreciated. Thanks.

     
    Sponsors Lightbulb
       
    Old 02-21-2007, 10:07 AM   #2
    BrittleBones
    Senior Veteran
    (female)
     
    Join Date: Jan 2005
    Location: Central Maryland
    Posts: 906
    BrittleBones HB UserBrittleBones HB UserBrittleBones HB UserBrittleBones HB UserBrittleBones HB User
    Re: After Steroid Injections

    Hi Katrina! Sorry about your pain..I can relate! I've had some experience with steroidal injections for pain in my sacral joints. One thing I want to mention is that my doc doesn't recommend more than a series of 2-3 injections every 8 months to a year. Perhaps it's just his particular practice, but I know that the steroids, though terrific anti-inflammatories, can cause some nasty side-effects if used too frequently. Some of the problems can be be a rise in blood sugar, a decrease in the body's immunity to infections and disease, worsening of osteoporosis/thinning of the bones and a big increase in appetite. The relief that I received after the injections was short-lived. The steroid injections included a numbing medication that masked the pain only until it wore off (a few hours). The steroid med continues to work however and can decrease inflammation. In the end I opted for surgery to fuse my sacral joints. If I were you I would ask my doc about the risks involved in multiple steroid injections over time and let him/her give you the benefit versus risk statistics. You mentioned asking about surgery or seeing a surgeon...I'm not well versed in the kinds of operations that are suggested when suffering from spinal stenosis. But I do know that there are lots of other options available besides the steroids. Someone with more experience will be by shortly (I'm sure!) to give you better info. All the best - KathyMac

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Epidural steroid injections KellyCz Back Problems 8 05-05-2010 05:27 PM
    steroid injections robeano Fibromyalgia 12 07-14-2007 11:45 AM
    Epidural steroid injections after Micro-D more harm then good? hurtie0607 Back Problems 2 01-28-2007 10:49 PM
    EMG, NCV and Epidural Steroid Injections Update puparoo Spinal Cord Disorders 1 09-19-2006 12:07 PM
    Steroid injections into the joint? cmmm47 Arthritis 9 12-28-2004 02:49 PM
    Question for AFTER steroid injections? Ladywolfe Back Problems 4 12-02-2004 09:53 AM
    Like new after c5-c6 surgery? jacki56 Spinal Cord Disorders 23 06-18-2004 04:51 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:59 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!